Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

The Measure Representation: A Correction

UZI SEGAL
Journal of Risk and Uncertainty
Vol. 6, No. 1 (1993), pp. 99-107
Published by: Springer
Stable URL: http://www.jstor.org/stable/41760676
Page Count: 9
  • More info
  • Cite this Item
The Measure Representation: A Correction
Preview not available

Abstract

Wakker (1991) and Puppe (1990) point out a mistake in theorem 1 in Segal (1989). This theorem deals with representing preference relations over lotteries by the measure of their epigraphs. An error in the theorem is that it gives wrong conditions concerning the continuity of the measure. This article corrects the error. Another problem is that the axioms do not imply that the measure is bounded; therefore, the measure representation applies only to subsets of the space of lotteries, although these subsets can become arbitrarily close to the whole space of lotteries. Some additional axioms (Segal, 1989,1990) implying that the measure is a product measure (and hence anticipated utility) also guarantee that the measure is bounded.

Page Thumbnails

  • Thumbnail: Page 
[99]
    [99]
  • Thumbnail: Page 
100
    100
  • Thumbnail: Page 
101
    101
  • Thumbnail: Page 
102
    102
  • Thumbnail: Page 
103
    103
  • Thumbnail: Page 
104
    104
  • Thumbnail: Page 
105
    105
  • Thumbnail: Page 
106
    106
  • Thumbnail: Page 
107
    107